MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A C-3; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A C-3; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J385H
Medical Device Problem Codes Break (1069); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) investigation summary: it was reported breakage suture.One photo was provided for analysis.Upon visual inspection of the picture, one open foil, one empty labeled winding former and a suture piece of product code j385, lot kdk370 could be observed.However; no conclusion could be reached as the sample was not returned for analysis.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the photo, the reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device lot kdk370, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/04/2020.Additional h3 investigation summary: it was received for analysis an opened sample of product code j385h, lot kdk370.During the visual inspection of sample, the suture has begun with the process of degradation and the strand was broken in multiples pieces, this is the cause that breakage suture.The product code j385h contains absorbable sutures and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.Also, the foil was examined and showed multiples wrinkles and holes in the foil package due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of performance breakage suture, was caused by suture degradation; due to the improper handling of package.

Brand Name
VCL CT BRD VIO 18IN 5-0 S/A C-3
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9981301
Report Number2210968-2020-03277
Device Sequence Number4597865
Product Code GAM
UDI-Device Identifier10705031039476
UDI-Public10705031039476
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberJ385H
Device Catalogue NumberJ385H
Device Lot NumberKDK370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/04/2020
Patient Sequence Number1